MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10NM TORQUE WRENCH 11MM ACROSS THE FLATS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10NM TORQUE WRENCH 11MM ACROSS THE FLATS
Model Number 388.261
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is synthes sales representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on january 13, 2021, that two (2) torque wrench need to be recalibrated and one (1) rigid arm needs repair.The wrenches were tested at the office for fit, form and function (fff).There was no patient involvement.Concomitant product: 10nm torque wrench 11mm across the flats, (lot & qty ukn).This complaint involves two (2) device.This report is for one (1) 10nm torque wrench 11mm across the flats.This report is 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation flow: power tools/calibration.Visual inspection: the 10nm torque wrench 11 mm across the flats (p/n: 388.261, lot #: h479215) was returned and received at us cq.Upon visual inspection, it was scratches were observed on the device and the etch on the device started to fade but have no impact on the device functionality.No other issues were observed with the returned device.Functional test: a functional test was performed during service and repair evaluation.The lowest torque of the device measured during calibration testing was 9.84 nm which was not within the specified torque range of the device of 10 nm - 11 nm per 103243757.Hence, the torque test failed low.Service and repair evaluation: it was reported that the torque wrench has unknown malfunction.The repair technician reported the device failed torque testing.Torque test low is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is failed low.The item will be forwarded to customer quality.The evaluation was confirmed.Document/specification review: based on the date of manufacture the following drawings, reflecting the current and manufactured revision were reviewed.The complaint was confirmed.The device received failed low during torque test.Hence confirming the allegation.Investigation conclusion the complaint condition is confirmed for the 10nm torque wrench 11 mm across the flats (p/n: 388.261, lot #: h479215).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to device maintenance.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot, part # 388.261, synthes lot # lot # h479215-03, supplier lot # h479215-03, release to warehouse date: jan 17, 2018, supplier: (b)(4), no ncr's were generated during production.Device history review: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: e1 - phone number: there is no contact information available.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.B5, d10: there are no known concomitant devices.
 
Event or Problem Description
This report is 2 of 3 for (b)(4).

Brand Name
10NM TORQUE WRENCH 11MM ACROSS THE FLATS
Common Device Name
WRENCH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11266239
Report Number2939274-2021-00616
Device Sequence Number11588819
Product Code HXC
UDI-Device Identifier10705034772233
UDI-Public(01)10705034772233
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number388.261
Device Catalogue Number388.261
Device Lot NumberH479215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2021
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer02/11/2021
04/07/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date03/04/2021
04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10NM TORQUE WRENCH 11MM ACROSS THE FLATS